Alert archive / Texas / River Flood Warnings in 2008
River Flood Warning 74, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at Aug 20, 2008, 8:31 AM CDT for Collin County, Texas. It took effect at Aug 20, 2008, 11:26 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2008, 8:31 AM CDT (13:31 UTC)
- In effect from
- Aug 20, 2008, 11:26 AM CDT
- Expired
- Aug 20, 2008, 4:13 PM CDT
- In force
- 5 hr
- Issued by
- NWS Fort Worth, TX
- Flood severity
- Minor
County Collin County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 97 km from the middle of the area, began a volume at 13:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point East Fork Trinity River at McKinney (MCKT2).
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 20 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08059000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Aug 20, 6:23 AM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Aug 20, 6:23 AM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 623 AM CDT WED AUG 20 2008 .AVIATION... THE UPPER LEVEL LOW THAT HAS BROUGHT RAIN AND THUNDERSTORMS TO NORTH TEXAS FOR THE LAST SEVERAL DAYS WILL START TO LIFT OFF TO THE NORTH AND NORTHEAST TONIGHT. WE WILL SEE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY...AND WE ARE EXPECTING TO SEE A DECREASE IN AREAL COVERAGE TONIGHT AND THURSDAY. MVFR CEILINGS ARE EXPECTED THROUGH 18Z...WITH AN IMPROVEMENT TO VFR POSSIBLE THIS AFTERNOON AND EVENING...OUTSIDE OF RAIN AREAS. 58 && .PREV DISCUSSION... /ISSUED 338 AM CDT WED AUG 20 2008/ HEAVY RAINFALL CONTINUES TO FALL ACROSS MAINLY THE NORTHERN PORTIONS OF NORTH TEXAS TONIGHT AND THE THREAT FOR FLASH FLOODING CONTINUES AS RAINFALL RATES ARE REACHING SEVERAL INCHES PER ONE TO TWO HOURS. HAVE DECIDED TO EXTEND THE FLASH FLOOD WATCH THROUGH 7 PM CDT FOR THE SAME AREA DUE TO THE LOCATION OF THE UPPER LEVEL LOW OVER NORTH TEXAS...THE VERY HIGH RAINFALL RATES...AND THE FACT THAT SEVERAL AREAS HAVE ALREADY BEEN INUNDATED WITH SEVERAL INCHES OVER THE PAST TWO DAYS. DID NOT CHANGE THE COVERAGE AREA OF THE WATCH BECAUSE MUCH OF THE HEAVY RAIN HAS BEEN SCATTERED IN NATURE AND IT REMAINS TOUGH TO PINPOINT EXACTLY WHERE THE HEAVY RAIN WILL FALL TODAY. I DO FEEL THAT A GOOD PORTION OF THE RAIN WILL FALL ACROSS THE NORTH AND NORTHEAST PORTIONS OF NORTH TEXAS...BUT SINCE LOCATIONS ACROSS THE SOUTHEASTERN PARTS OF NORTH TEXAS RECEIVED SEVERAL INCHES YESTERDAY...ANY ADDITIONAL RAINFALL MAY CAUSE MORE PROBLEMS AND THUS WAS HESITANT TO REMOVE THOSE COUNTIES FROM THE WATCH. AS THE UPPER LEVEL LOW PULLS NORTH/NORTHEAST TONIGHT...RAIN CHANCES WILL DECREASE FROM WEST TO EAST. HOWEVER...MODELS ARE CONSISTENT IN KEEPING SOME ENERGY ACROSS NORTH TEXAS ALONG THE BASE OF THE TROUGH FOR THE NEXT FEW DAYS. GIVEN THE ORIENTATION OF THE TROUGH AND THE LOCATION OF THE TROUGH AXIS...WILL KEEP SLIGHT CHANCE POPS IN THE EAST THURSDAY THROUGH FRIDAY. THEN IT APPEARS ANOTHER WEAK DISTURBANCE WILL CREEP UP FROM SOUTH TEXAS ON SATURDAY BRINGING A SLIGHT CHANCE OF RAIN TO THE SOUTHERN PORTIONS OF NORTH TEXAS ON SATURDAY. THE UPPER LEVEL RIDGE OVER THE WESTERN CONUS NEVER REALLY BUILDS ACROSS TEXAS AND NORTH TO NORTHWEST FLOW RETURNS NEXT WEEK. WITH THE RIDGE STAYING WEST OF US...SLIGHT CHANCE POPS WILL CONTINUE FOR ALL OF NORTH TEXAS ON SUNDAY AND MONDAY. TEMPERATURES WILL WARM GOING INTO THE WEEKEND BUT ARE NOT EXPECTED TO REACH HIGHER THAN THE MID 90S. CURRENTLY...FAY WILL REMAIN WELL TO THE EAST OF TEXAS AND IS NOT EXPECTED TO HAVE AN IMPACT ON OUR WEATHER...EXCEPT TO HELP BRING NORTHERLY WINDS ON SUNDAY. 82/JLD && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 85 73 91 75 92 / 70 30 20 10 10 WACO, TX 86 70 92 73 93 / 60 20 20 20 20 PARIS, TX 79 68 86 69 88 / 70 50 40 20 20 DENTON, TX 83 68 91 73 92 / 70 30 20 10 10 MCKINNEY, TX 82 66 90 72 90 / 70 30 30 20 10 DALLAS, TX 84 74 90 76 92 / 70 30 20 10 10 TERRELL, TX 81 69 88 74 90 / 70 30 30 20 20 CORSICANA, TX 85 70 90 73 92 / 70 30 30 20 20 TEMPLE, TX 86 71 92 73 92 / 60 20 20 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES: TXZ091>095-100>107-116>123-131>135-144>148-158>162-174-175. && 58/82
Hazardous weather outlook, Aug 20, 5:42 AM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 542 AM CDT WED AUG 20 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-211100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 542 AM CDT WED AUG 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTH TEXAS TODAY...WITH AREAL COVERAGE DECREASING FROM WEST TO EAST TONIGHT. THE MAIN THREAT WILL BE THE POTENTIAL FOR FLASH FLOODING FROM LOCALLY HEAVY RAIN. A FLASH FLOOD WATCH IS IN EFFECT THROUGH 7 PM FOR LOCATIONS ALONG AND EAST OF A GRAHAM TO GRANBURY TO KILLEEN LINE. ONE TO THREE INCHES OF RAIN WILL BE POSSIBLE WITHIN THE WATCH AREA...WITH ISOLATED HIGHER AMOUNTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE WILL CONTINUE TO BE A CHANCE OF THUNDERSTORMS ACROSS THE CENTRAL AND EASTERN PARTS OF NORTH TEXAS THURSDAY AND ACROSS THE EAST INTO FRIDAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE SOUTHERN PARTS OF NORTH TEXAS FRIDAY NIGHT THROUGH SATURDAY NIGHT...AND AREA WIDE SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED FOR FLASH FLOODING.
In the hours before
Local storm report, Aug 20, 6:01 AM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
601 AM CDT WED AUG 20 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 AM FLASH FLOOD MCKINNEY 33.20N 96.65W
08/20/2008 COLLIN TX BROADCAST MEDIA
LOCAL MEDIA REPORTS FLOODING IN THE MCKINNEY INDUSTRIAL
AREA...ONLY ONE LANE GETTING BY ON INDUSTRIAL BLVD EAST
OF HWY 5Local storm report, Aug 20, 7:15 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
715 AM CDT WED AUG 20 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 AM FLASH FLOOD MCKINNEY 33.20N 96.65W
08/20/2008 COLLIN TX LAW ENFORCEMENT
SO REPORTS NUMEROUS FLOODING PROBLEMS IN ALLEN AND
MCKINNEYLocal storm report, Aug 20, 7:20 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
720 AM CDT WED AUG 20 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM FLASH FLOOD DALLAS 32.79N 96.77W
08/20/2008 DALLAS TX EMERGENCY MNGR
FLOODING OVERNIGHT AT LOOP 12 @ STONEPORT DR, LBJ
SERVICE RD @ S LANCASTER, AND A SUBMERGED CAR AT CF HAWN
FRWY @ BUCKNERLocal storm report, Aug 20, 7:35 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
735 AM CDT WED AUG 20 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 AM FLASH FLOOD MCKINNEY 33.20N 96.65W
08/20/2008 COLLIN TX BROADCAST MEDIA
LOCAL MEDIA REPORTS WEST BOUND LANES OF INDUSTRIAL BLVD
HAS BEEN SHUT DOWN EAST OF HWY 5Local storm report, Aug 20, 7:46 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
746 AM CDT WED AUG 20 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM FLOOD MESQUITE 32.77N 96.60W
08/20/2008 DALLAS TX BROADCAST MEDIA
LOCAL MEDIA REPORTS THAT PART OF THE HOV LANE IS CLOSED
DUE TO WATER OVER THE LANES ON I-30 IN MESQUITEThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 7:01 PM CDT | Flash Flood Warning | FWD | Palo Pinto, Parker | 80 min |
| Aug 19, 8:26 PM CDT | Areal Flood Advisory | FWD | Palo Pinto | 64 min |
| Aug 19, 8:33 PM CDT | Flash Flood Warning | FWD | Falls | 57 min |
| Aug 19, 9:55 PM CDT | Areal Flood Advisory | FWD | Bell, Falls, Milam | 50 min |
| Aug 19, 10:50 PM CDT | Flash Flood Warning | FWD | Palo Pinto, Parker | 3 hr |
| Aug 20, 12:47 AM CDT | Areal Flood Advisory | FWD | Dallas, Kaufman, Rockwall | 118 min |
| Aug 20, 1:16 AM CDT | Flash Flood Warning | FWD | Dallas, Ellis, Rockwall | 3 hr |
| Aug 20, 1:47 AM CDT | Areal Flood Warning | FWD | Palo Pinto | 6 hr |
| Aug 20, 5:10 AM CDT | Areal Flood Warning | FWD | Dallas, Ellis | 4 hr |
| Aug 20, 5:16 AM CDT | Areal Flood Advisory | FWD | Cooke, Grayson | 3 hr |
| Aug 20, 5:24 AM CDT | Areal Flood Advisory | FWD | Parker | 2 hr |
| Aug 20, 5:27 AM CDT | Areal Flood Advisory | FWD | Collin | 3 hr |
| Aug 20, 5:48 AM CDT | Flash Flood Warning | FWD | Collin, Dallas | 117 min |
| Aug 20, 7:38 AM CDT | Areal Flood Advisory | FWD | Parker | 112 min |
| Aug 20, 7:38 AM CDT | Flash Flood Warning | FWD | Collin, Dallas | 3 hr |
| Aug 20, 10:48 AM CDT | Areal Flood Warning | FWD | Collin | 3 hr |
| Aug 20, 1:09 PM CDT | Flash Flood Warning | FWD | Collin | 5 hr |
| Aug 20, 3:37 PM CDT | Areal Flood Advisory | FWD | Fannin, Grayson | 3 hr |
| Aug 20, 5:05 PM CDT | Areal Flood Advisory | FWD | Dallas, Tarrant | 85 min |
| Aug 20, 5:19 PM CDT | Areal Flood Advisory | FWD | Palo Pinto, Parker | 3 hr |
| Aug 20, 5:58 PM CDT | Flash Flood Warning | FWD | Dallas | 2 hr |
| Aug 20, 6:00 PM CDT | Areal Flood Warning | FWD | Collin | 12 hr |
| Aug 20, 6:32 PM CDT | Areal Flood Advisory | FWD | Van Zandt | 118 min |
| Aug 20, 6:47 PM CDT | Flash Flood Warning | FWD | Dallas | 118 min |
Nearby
River Flood Warnings in Texas, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.